Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is CT scan needed to rule out pulmonary emboli?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5111 Questions
Negative d dimer , neg cardio enzymes . 2 days weird chest pain yeserday hurt on breathing in and now it doesnt. I was nervous for a blood clot but had d dimer was 300 ? Am i ok? Intake estrogen and asprin a day i was nervous. Do i need ct scan to rule out pulmonary emboli? I had 7 ct already past year. No fever, no swelling on legs . Not really short of breath . Stopped smoking 4 months ago.
Posted Wed, 18 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: NO Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this chest pain that you had. From the information you have provided, there is no need to worry about pulmonary embolism. The d-dimers at 300, though higher than the upper normal limit of 250, represents no great indicator in the absence of symptoms. This is because there are so many other reasons that can cause it to increase and beside this is a borderline increase. Why do you take estrogen and at the same time on aspirin? Estrogens increase the risk of having a clot and you should double check with your doctor if it is his conscious decision to allow both going on. You need no further CT scans. If you had an embolism, you would have had symptoms of breathing difficulties and pains. This is not the case and I believe you are being very apprehensive of pulmonary embolism. What are your fears? Congratulations on quitting smoking. Please, be careful never to return to this habit again. I hope you find this helpful. I wish you well. Thank you for using our services and please do feel free to ask for clarifications. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Is CT scan needed to rule out pulmonary emboli? 23 minutes later
I am on estrogen fir fertility treatment . I am conccerned about the high end of the d dimer being 343 ? Why .. I thought if it was elevated it could be a clot? Could the clot be in my legs ?
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: NO Detailed Answer: Please, if you have no symptoms suggestive of any clot, then you don't have a clot. We move from symptoms to suspect a clot and not the other way round. Why should you be concerned without symptoms? There is no reason for that. I understand your fears because you have risk factors especially the estrogen but as of now, you have no clots and should not get over disturbed about this. I hope this helps and relieves you of your fears and worries. I wish you the best of health. Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Is CT scan needed to rule out pulmonary emboli? 3 minutes later
Thank you Dr. I dont know why i get all worked out i have minor symptoms .. Leg pain , and weird chest pain that may be GERD and i guess with lower d dimers i was concerned . But i am having ct scan today for chest
Answered by Dr. Chobufo Ditah 3 minutes later
Brief Answer: Thank you Detailed Answer: I am happy you are having a scan. Though it will most likely not show any real abnormalities, it will help to put your mind at ease. I wish you the very best of all possible outcomes. Thank you so much. Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor